Alert archive / Wyoming / High Wind Warnings in 2006

High Wind Warning 14, NWS Riverton, WY

December 13, 20066 counties in Wyoming

NWS Riverton, WY issued this high wind warning at Dec 13, 2006, 4:24 AM MST for 6 counties in Wyoming. It took effect at Dec 13, 2006, 11:00 AM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 13, 2006, 4:24 AM MST (11:24 UTC)
In effect from
Dec 13, 2006, 11:00 AM MST
Expired
Dec 13, 2006, 10:56 PM MST
In force
12 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY

The radar

The Riverton/Lander radar (KRIW), 19 km from the middle of the area, began a volume at 11:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 11.4 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2006-12-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2006-12-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1994 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KRIW 131124
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
424 AM MST WED DEC 13 2006

...VERY STRONG WINDS ARE EXPECTED ACROSS PORTIONS OF WESTERN AND
CENTRAL WYOMING THIS AFTERNOON AND TONIGHT...

.VERY STRONG WINDS ALOFT WILL ASCEND DOWN TO THE SURFACE ACROSS
PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND TONIGHT
RESULTING IN SUSTAINED WIND SPEEDS OF 40 TO 50 MPH ALONG WITH WIND
GUSTS TO 60 TO 75 MPH.

WYZ019-020-131900-
/O.NEW.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
424 AM MST WED DEC 13 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST
THURSDAY. 

SOUTHWEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY
AFTERNOON EXPECT SOUTHWEST WINDS TO BE SUSTAINED AT 40 MPH ALONG
WITH WIND GUSTS OF 60 MPH. DANGEROUS CROSS WINDS CAN BE EXPECTED
TO AFFECT TRAVEL ALONG HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY
287 THROUGH JEFFREY CITY...HIGHWAY 26 WEST OF CASPER AND WYOMING
BOULEVARD OVER THE SOUTHERN PORTION OF CASPER...ESPECIALLY IF
DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE
ITEMS OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-131900-
/O.NEW.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
424 AM MST WED DEC 13 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST
THURSDAY. 

WEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY AFTERNOON
EXPECT WEST WINDS TO BE SUSTAINED AT 40 MPH ALONG WITH WIND GUSTS
OF 60 MPH ACROSS THE CODY FOOTHILLS...ESPECIALLY WITHIN THE NARROW
CANYONS INCLUDING THE NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER.
SUSTAINED WINDS WILL BLOW AT 50 MPH WITH GUSTS TO 75 MPH ACROSS
THE HIGHER ABSAROKA MOUNTAINS TO THE WEST INCLUDING THE AREA
AROUND THE CHIEF JOSEPH HIGHWAY AS WELL AS IN THE COMMUNITY OF
CLARK AND WITHIN THE CLARKS FORK CANYON TO THE WEST OF CLARK. DANGEROUS
CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 120
NORTH OF CODY...HIGHWAY 16 WEST OF CODY AND HIGHWAY 291 SOUTHWEST
OF CODY...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE. BRING
INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ015-131900-
/O.NEW.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/
WIND RIVER MOUNTAINS EAST-
424 AM MST WED DEC 13 2006

...HIGH WIND WARNING IN EFFECT FROM 11 AM THIS MORNING TO 5 AM
MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 AM MST
THURSDAY. 

SOUTHWEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY
AFTERNOON EXPECT WEST WINDS TO BE SUSTAINED AT 50 MPH ALONG WITH
WIND GUSTS OF 75 MPH ACROSS SOUTH PASS ALONG HIGHWAY 28 AS WELL AS
OVER THE HIGHER RIDGES TO THE NORTHWEST. DANGEROUS CROSS WINDS
CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 28 OVER SOUTH PASS.
IN ADDITION...SNOWFALL OF AN INCH OR LESS WILL LIKELY BE JUST
ENOUGH SNOW TO PRODUCE SOME BLOWING AND DRIFTING SNOW ACROSS
SOUTH PASS. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY.

$$

LIPSON
3 follow-up statements
000 
WWUS75 KRIW 131749
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1049 AM MST WED DEC 13 2006

...VERY STRONG WINDS ARE EXPECTED ACROSS PORTIONS OF WESTERN AND
CENTRAL WYOMING THIS AFTERNOON AND TONIGHT...

.VERY STRONG WINDS ALOFT WILL ASCEND DOWN TO THE SURFACE ACROSS
PORTIONS OF WESTERN AND CENTRAL WYOMING THIS AFTERNOON AND
TONIGHT RESULTING IN SUSTAINED WIND SPEEDS OF 40 TO 50 MPH ALONG
WITH WIND GUSTS TO 60 TO 75 MPH.

WYZ019-020-132330-
/O.CON.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
1049 AM MST WED DEC 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY
AFTERNOON EXPECT SOUTHWEST WINDS TO BE SUSTAINED AT 40 MPH ALONG
WITH WIND GUSTS OF 60 MPH. DANGEROUS CROSS WINDS CAN BE EXPECTED
TO AFFECT TRAVEL ALONG HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY
287 THROUGH JEFFREY CITY...HIGHWAY 26 WEST OF CASPER AND WYOMING
BOULEVARD OVER THE SOUTHERN PORTION OF CASPER...ESPECIALLY IF
DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE
ITEMS OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-132330-
/O.CON.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
1049 AM MST WED DEC 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. 

WEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY AFTERNOON
EXPECT WEST WINDS TO BE SUSTAINED AT 40 MPH ALONG WITH WIND GUSTS
OF 60 MPH ACROSS THE CODY FOOTHILLS...ESPECIALLY WITHIN THE
NARROW CANYONS INCLUDING THE NORTH AND SOUTH FORKS OF THE
SHOSHONE RIVER. SUSTAINED WINDS WILL BLOW AT 50 MPH WITH GUSTS TO
75 MPH ACROSS THE HIGHER ABSAROKA MOUNTAINS TO THE WEST INCLUDING
THE AREA AROUND THE CHIEF JOSEPH HIGHWAY AS WELL AS IN THE
COMMUNITY OF CLARK AND WITHIN THE CLARKS FORK CANYON TO THE WEST
OF CLARK. DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL
ALONG HIGHWAY 120 NORTH OF CODY...HIGHWAY 16 WEST OF CODY AND
HIGHWAY 291 SOUTHWEST OF CODY...ESPECIALLY IF DRIVING A HIGH
PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE ITEMS
OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ015-132330-
/O.CON.KRIW.HW.W.0014.061213T1800Z-061214T1200Z/
WIND RIVER MOUNTAINS EAST-
1049 AM MST WED DEC 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE THROUGH THIS AFTERNOON. BY
AFTERNOON EXPECT WEST WINDS TO BE SUSTAINED AT 50 MPH ALONG WITH
WIND GUSTS OF 75 MPH ACROSS SOUTH PASS ALONG HIGHWAY 28 AS WELL
AS OVER THE HIGHER RIDGES TO THE NORTHWEST. DANGEROUS CROSS WINDS
CAN BE EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 28 OVER SOUTH
PASS. IN ADDITION...SNOWFALL OF AN INCH OR LESS WILL LIKELY BE
JUST ENOUGH SNOW TO PRODUCE SOME BLOWING AND DRIFTING SNOW ACROSS
SOUTH PASS. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$
000 
WWUS75 KRIW 132256
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
356 PM MST WED DEC 13 2006

...VERY STRONG WINDS WILL CONTINUE ACROSS PORTIONS OF WESTERN AND CENTRAL
WYOMING THROUGH TONIGHT...

.A VERY STRONG SURFACE PRESSURE GRADIENT COMBINED WITH A STRONG 
JET STREAM ALOFT WILL PRODUCE HIGH WINDS THROUGH THE NIGHT ACROSS
PORTIONS OF WESTERN AND CENTRAL WYOMING. SUSTAINED WIND SPEEDS OF
40 TO 50 MPH ALONG WITH WIND GUSTS OF 60 TO 75 MPH CAN BE EXPECTED
IN THE WARNED AREA.

WYZ019-020-140700-
/O.CON.KRIW.HW.W.0014.000000T0000Z-061214T1200Z/
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...JEFFREY CITY...CASPER
356 PM MST WED DEC 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. 

SOUTHWEST WINDS WILL BE SUSTAINED AT 40 MPH ALONG WITH WIND GUSTS OF
60 MPH THROUGH TONIGHT. THE NORMALLY WINDIER SPOTS INCLUDING
HIGHWAY 220 SOUTHWEST OF CASPER CAN EXPECT WIND GUSTS TO 70 MPH.
DANGEROUS CROSS WINDS CAN BE EXPECTED TO AFFECT TRAVEL ALONG
HIGHWAY 220 SOUTHWEST OF CASPER...HIGHWAY 287 THROUGH JEFFREY
CITY...HIGHWAY 26 WEST OF CASPER AND WYOMING BOULEVARD OVER THE
SOUTHERN PORTION OF CASPER...ESPECIALLY IF DRIVING A HIGH PROFILE
VEHICLE. BRING INDOORS OR SECURE ANY LOOSE ITEMS OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ002-003-140700-
/O.CON.KRIW.HW.W.0014.000000T0000Z-061214T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-
INCLUDING THE CITIES OF...CODY...MEETEETSE
356 PM MST WED DEC 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. 

VERY STRONG WEST WINDS IN THE MOUNTAINS WILL SPREAD ACROSS MORE
OF THE CODY FOOTHILLS THIS EVENING. WEST WINDS WILL BE SUSTAINED
AT 40 MPH ALONG WITH WIND GUSTS OF 60 MPH ACROSS THE CODY
FOOTHILLS...ESPECIALLY WITHIN THE NARROW CANYONS INCLUDING THE
NORTH AND SOUTH FORKS OF THE SHOSHONE RIVER. SUSTAINED WINDS WILL
BLOW AT 50 MPH WITH GUSTS TO 75 MPH ACROSS THE HIGHER ABSAROKA
MOUNTAINS TO THE WEST INCLUDING THE AREA AROUND THE CHIEF JOSEPH
HIGHWAY AS WELL AS IN THE COMMUNITY OF CLARK AND WITHIN THE CLARKS
FORK CANYON TO THE WEST OF CLARK. DANGEROUS CROSS WINDS CAN BE
EXPECTED TO AFFECT TRAVEL ALONG HIGHWAY 120 NORTH OF CODY...HIGHWAY
16 WEST OF CODY AND HIGHWAY 291 SOUTHWEST OF CODY...ESPECIALLY IF
DRIVING A HIGH PROFILE VEHICLE. BRING INDOORS OR SECURE ANY LOOSE
ITEMS OUTDOORS.

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

WYZ015-140700-
/O.CON.KRIW.HW.W.0014.000000T0000Z-061214T1200Z/
WIND RIVER MOUNTAINS EAST-
356 PM MST WED DEC 13 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM MST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE AGAIN THIS EVENING WITH SUSTAINED
WINDS OF 40 TO 50 MPH EXPECTED OVERNIGHT ALONG WITH WIND GUSTS OF
75 MPH...INCLUDING SOUTH PASS ALONG HIGHWAY 28. THESE DANGEROUS
WINDS COMBINED WITH PERIODS OF LIGHT SNOW WILL CAUSE AREAS OF
NEAR ZERO VISIBILITY DUE TO CONSIDERABLE BLOWING AND DRIFTING SNOW 
OVER SOUTH PASS. 

REMEMBER...A HIGH WIND WARNING MEANS HAZARDOUS WEATHER CONDITIONS
ARE IMMINENT OR HIGHLY LIKELY.

$$

TEAM RIVERTON
000 
WWUS75 KRIW 140556
NPWRIW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1056 PM MST WED DEC 13 2006

WYZ002-003-015-019-020-140700-
/O.CAN.KRIW.HW.W.0014.000000T0000Z-061214T1200Z/
ABSAROKA MOUNTAINS-CODY FOOTHILLS-WIND RIVER MOUNTAINS EAST-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-
NATRONA COUNTY LOWER ELEVATIONS-
INCLUDING THE CITIES OF...CODY...MEETEETSE...JEFFREY CITY...
CASPER
1056 PM MST WED DEC 13 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS CANCELLED THE HIGH
WIND WARNING. THE VERY STRONG WINDS THIS AFTERNOON AND EVENING HAVE
WEAKENED LATE THIS EVENING. THE WINDS ARE NOW EXPECTED TO STAY BELOW
HIGH WIND CRITERIA FOR THE REMAINDER OF TONIGHT...THUS THE HIGH
WIND WARNING HAS BEEN BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this high wind warning went out at Dec 13, 3:16 AM MST, 1 hour 8 minutes earlier.

Area forecast discussion, Dec 13, 3:16 AM MST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
316 AM MST WED DEC 13 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT
A STRONG CIRCULATION OFF THE BRITISH COLUMBIA COAST AT 50N/135W WILL
EJECT A SERIES OF SHORTWAVES AND ASSOCIATED SHEARED VORT LOBES ACROSS
MONTANA THROUGH THURSDAY NIGHT. THERE WILL BE ENOUGH MOIST WESTERLY
UPSLOPE FLOW AND ISENTROPIC LIFT TO SUSTAIN SIGNIFICANT SNOWFALL
ACROSS WESTERN WYOMING THROUGH THURSDAY NIGHT FROM THESE WEATHER
FEATURES. SNOWFALL HAS DECREASED IN WESTERN WYOMING TEMPORARILY UNTIL
LATE THIS MORNING AS WE ARE IN BETWEEN SHORTWAVES. THE FIRST
SHORTWAVE WILL PRODUCE ENOUGH SNOW TO WARRANT A SNOW ADVISORY WITH 3
TO 5 INCHES OF SNOWFALL EXPECTED IN THE WESTERN VALLEYS AND 6 TO 8
INCHES OF SNOWFALL EXPECTED IN THE WESTERN MAINTAINS THIS AFTERNOON
THROUGH TONIGHT. THE ISENTROPIC LIFT WILL OCCUR TODAY BUT THE STRONG
MOIST WESTERLY UPSLOPE FLOW WILL BE TRANSPORTING POTENT PACIFIC
MOISTURE ORIGINATING FROM THE CENTRAL SUBTROPICAL PACIFIC THROUGH
TONIGHT. WRF CROSS SECTIONS INDICATE PERSISTENT LOW TOPPED PRECIP
CELLS INDICATIVE OF UPSLOPE ENHANCED CLOUDINESS AMONGST RELATIVELY
STABLE AIR. THEN ON THURSDAY A BROAD AREA OF STRONGER ISENTROPIC LIFT
WILL ENHANCE SNOWFALL ACROSS WESTERN WY THURSDAY INTO THURSDAY
EVENING ALONG WITH 50 KNOT WESTERLY MOIST UPSLOPE FLOW INCREASING THE
INTENSITY OF THE SNOWFALL. THE PREFERED GFS IS ADVERTISING THIS
SCENARIO AS OPPOSED TO THE LESS BULLISH NAM SOLUTION. WV LOOP
SUPPORTS THE GFS SOLUTION. HAVE INDICATED WINTER STORM WARNING SNOW
AMOUNTS IN THE GRIDS FOR WESTERN WY WITH 8 TO 10 INCHES INDICATED FOR
THE WESTERN VALLEYS AND 9 TO 16 INCHES IN THE WESTERN MTNS THURSDAY
THROUGH THURSDAY NT. THE SNOW WILL TEMPORARILY DECREASE LATE THURSDAY
NIGHT BEFORE A VIGOROUS SHORTWAVE DRIVES A STRONG PACIFIC COLD FRONT
SOUTH ACROSS WY FRIDAY. SNOW WILL ONCE AGAIN INCREASE IN WESTERN WY
FRIDAY...ESPECIALLY IN THE MORNING GIVING A GRAND TOTAL OF 15 TO 20
INCHES OF SNOWFALL FOR THE PERIOD THURSDAY THROUGH FRIDAY IN THE
WESTERN MTNS AND 10 TO 15 INCHES IN THE WESTERN VALLEYS. ENOUGH Q
VECTOR FORCING AND FRONTAL LIFT WILL ENABLE SOME OF THE PRECIP TO
SPILL OVER THE DIVIDE FRIDAY. ADDED ISOLATED THUNDER...WHICH WILL
LIKELY BE ASSOCIATED WITH ISOLATED HEAVY SNOW PELLET SHOWERS...TO ALL
OF THE ZONES FRIDAY SINCE LIFTED INDICES ARE PROGGED TO BE NEGATIVE.
ALTHOUGH MOS GUIDANCE IS INDICATING HIGH TEMPERATURES IN THE UPPER
30S BOTH WEDNESDAY AND THURSDAY FOR JAC WENT WITH LOW 30S TAKING INTO
ACCOUNT THE COOLING ASSOCIATED WITH THE PRECIP AND THE 700MB TEMPS
NOT GETTING WARMER THAN -5C. HOWEVER THE DAY SHIFT MAY WANT TO KEEP A
CLOSE EYE ON THE TEMPS IN CASE TEMPS ARE NOT COLD ENOUGH TO KEEP THE
SNOW FROM TURING TO RAIN IN THE WESTERN VALLEYS FOR THE NEXT COUPLE
OF DAYS.

AS FOR THE WINDS...A WELL DEFINED LEE SIDE TROUGH WILL BE COINCIDENT
WITH THE RIGHT FRONT QUAD OF THE APPROACHING 150 KNOT JET MAX THIS
AFTERNOON AND TONIGHT HELPING TO DRAW THE 50 KNOT PLUS WINDS AT 700MB
CLOSER TO THE SURFACE. CONFIDENCE WAS HIGH ENOUGH ON THIS SCENARIO
THAT A HIGH WIND WARNING WILL BE ISSUED FOR THE EAST SLOPES OF THE
WIND RIVER MOUNTAINS...NAMELY SOUTH PASS AS WELL AS THE GREEN MTNS...
NATRONA COUNTY...THE CODY FOOTHILLS AND THE ABSAROKA MOUNTAINS THIS
AFTERNOON AND TONIGHT. INDICATED SIMILAR HIGH WINDS IN THE GRIDS
FOR THE SAME ZONES FOR THURSDAY NIGHT INTO FRIDAY MORNING BUT
DECREASED THE WINDS FROM NORTH TO SOUTH SINCE 50 KNOT WINDS WILL
LIKELY SURFACE ONCE AGAIN AHEAD OF THE FRONT ON FRIDAY WITH THE HELP
OF THE RIGHT FRONT QUAD OF THE NEXT APPROACHING 145 KNOT JET MAX.
LATER SHIFTS WILL HAVE TO DECIDE ON ADDITIONAL HIGH WIND HILITES.

TEMPS OVERALL WILL BE RELATIVELY MILD FOR THIS TIME OF YEAR
ESPECIALLY EAST OF THE DIVIDE.

.LONG TERM...SATURDAY THROUGH WEDNESDAY
THE BEGINNING OF THE WEEKEND IS EXPECTED TO BEGIN RATHER QUIET...AS
THE COWBOY STATE IS EXPECTED TO BE BETWEEN STORM SYSTEMS...AND WILL
ONLY HAVE SOME LOW POPS ACROSS THE WESTERN MOUNTAINS/VALLEYS...BUT
SNOWFALL AMOUNTS WILL BE LIGHT.  ALSO...THE WELL ABOVE TEMPERATURES
FOR THIS WEEK WILL BE A THING OF THE PAST IN THE WAKE OF THE COLD
FRONT ON FRIDAY...WITH AFTERNOON HIGH TEMPERATURES ON SATURDAY
EXPECTED TO BE NEAR SEASONAL LEVELS.  ON SUNDAY AND MONDAY...THE
AREA WILL BE INFLUENCED BY A SLOW MOVING LONGWAVE TROUGH ACROSS THE
REGION...GIVING MUCH OF WYOMING A CHANCE OF SNOW.  HOWEVER...THE
MODEL TREND HAS BEEN SLOWER AND FARTHER SOUTH WITH THE BEST
DYNAMICS.  HAVE KEPT POPS MAINLY THE SAME FOR NOW...AND WILL ADJUST
THEM AS CONFIDENCE IN A SOLUTION GROWS.  TEMPERATURES...BEHIND
SUNDAY THROUGH WEDNESDAY ARE EXPECTED TO BE SEASONAL TO BELOW
AVERAGE FOR THIS TIME OF YEAR...BUT FOR THE MOST PART HAVE NOT GONE
AS COOL AS MEX GUIDANCE EAST OF THE DIVIDE...WAITING TO SEE IF THE
AREA GETS SOME SNOW PACK.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...SNOW ADVISORY TODAY THROUGH 2 AM
TONIGHT FOR WYOMING ZONES 001...012>014 AND 023>025. HIGH WIND
WARNING FOR THIS AFTERNOON AND TONIGHT FOR WYOMING ZONES 002>003...
015 AND 019>020.

&&

SHORT TERM...LIPSON
LONG TERM...WM
Hazardous weather outlook, Dec 12, 5:00 AM MST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MST TUE DEC 12 2006

WYZ001>020-022>030-131200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MST TUE DEC 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

3 TO 5 INCHES OF SNOWFALL IS EXPECTED IN THE WESTERN WYOMING
MOUNTAINS TODAY AND TONIGHT ALONG WITH 1 TO 2 INCHES OF SNOW EXPECTED
IN THE WESTERN VALLEYS. MOST OF THE SNOWFALL WILL OCCUR TODAY. IF
TRAVELING ACROSS TETON AND TOGWOTEE PASS EXPECT SLICK AND SNOW
COVERED ROAD CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A MORE POTENT WINTER STORM WILL ARRIVE IN WESTERN WYOMING ON
WEDNESDAY BRINING UP TO 6 TO 8 INCHES OF SNOWFALL TO THE WESTERN
WYOMING MOUNTAINS WEDNESDAY THROUGH WEDNESDAY NIGHT WITH UP TO 3 TO
4 INCHES OF SNOW EXPECTED IN THE WESTERN WYOMING VALLEYS. IN
ADDITION...STRONG WEST WINDS OF 30 TO 40 MPH WILL CREATE SIGNIFICANT
BLOWING AND DRIFTING SNOW OVER THE HIGHER MOUNTAIN PASSES CREATING
REDUCED VISIBILITY.

ANOTHER SNOWSTORM WILL IMPACT WESTERN WYOMING THURSDAY WITH THE
POTENTIAL FOR UP TO 7 TO 13 INCHES OF ADDITIONAL SNOWFALL TO OCCUR
THURSDAY AND THURSDAY EVENING IN THE WESTERN MOUNTAINS. 5 TO 7 INCHES
OF SNOW IS LIKELY IN THE WESTERN VALLEYS. ONCE AGAIN...STRONG WEST
WINDS OF 30 TO 40 MPH WILL CREATE SIGNIFICANT BLOWING AND DRIFTING
SNOW OVER THE HIGHER MOUNTAIN PASSES CREATING REDUCED VISIBILITY.

STRONG SOUTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH CAN BE
EXPECTED ACROSS THE GREEN MOUNTAINS...NATRONA COUNTY AND THE CITY
OF CASPER WEDNESDAY THROUGH THURSDAY. GUSTS OF 60 MPH ARE LIKELY
OVER SOUTH PASS AS WELL AS OVER THE CODY FOOTHILLS WEDNESDAY AND
THURSDAY. IF TRAVELING IN THESE AREAS WEDNESDAY AND THURSDAY EXPECT
DANGEROUS CROSS WINDS...ESPECIALLY IF DRIVING A HIGH PROFILE VEHICLE.

ANTICIPATE SLICK AND SNOW COVERED ROADS IF YOU PLAN ON TRAVELING
ACROSS WESTERN WYOMING AND ACROSS THE WYOMING MOUNTAINS DURING THE
REST OF THE WORK WEEK.

ANOTHER SIGNIFICANT SNOW STORM IS EXPECTED TO AFFECT THE
AREA ON FRIDAY.  THIS STORM WILL ONCE AGAIN MAINLY AFFECT WESTERN
WYOMING MOUNTAINS AND VALLEYS.

A POTENTIAL STRONG STORM SYSTEM COULD AFFECT MUCH OF WYOMING SUNDAY
AND MONDAY.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AS WELL AS ANY
WIND SPEEDS IN EXCESS OF 40 MPH. THANK YOU.

TRIW

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 13, 3:45 AM MSTSnow AdvisoryRIWFremont, Lincoln, Park, Sublette, Teton19 hr

Nearby

High Wind Warnings in Wyoming, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.